Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Groups acting on the ring of two $ 2\times 2$ generic matrices and a coproduct decomposition of its trace ring


Authors: Edward Formanek and A. H. Schofield
Journal: Proc. Amer. Math. Soc. 95 (1985), 179-183
MSC: Primary 16A38; Secondary 16A60
MathSciNet review: 801319
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Two results concerning the ring $ R$ generated by a pair of $ 2 \times 2$ generic matrices over a field $ K$ are proved: (1) The trace ring of $ R$ is a coproduct of commutative rings. (2) If a finite subgroup $ G$ of $ {\text{SL}}(2,K)$ acts homogeneously on $ R$ and the characteristic of $ K$ does not divide the order of $ G$, then the fixed ring $ {R^G}$ is a finitely generated $ K$-algebra.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A38, 16A60

Retrieve articles in all journals with MSC: 16A38, 16A60


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1985-0801319-4
PII: S 0002-9939(1985)0801319-4
Article copyright: © Copyright 1985 American Mathematical Society